Alert archive / North Carolina / Special Marine Warnings in 2021

Special Marine Warning 2, NWS Newport/Morehead City, NC

February 16, 2021

NWS Newport/Morehead City, NC issued this special marine warning at Feb 16, 2021, 3:14 AM EST. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2021, 3:14 AM EST (08:14 UTC)
Expired
Feb 16, 2021, 4:15 AM EST
In force
61 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
0.0 in
Wind
49.0 mph

The radar

The Morehead City radar (KMHX), 164 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 3:42 AM ESTMARINE TSTM WIND 43Oregon Inlet Marina, NCMARINE THUNDERSTORM WIND GUST OF 37KTS (42.6MPH) REPORTED AT 0842Z (0342EST).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WHUS52 KMHX 160814
SMWMHX
AMZ135-150-152-154-170-172-174-231-160915-
/O.NEW.KMHX.MA.W.0002.210216T0814Z-210216T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Newport/Morehead City NC
314 AM EST Tue Feb 16 2021

The National Weather Service in Newport has issued a

* Special Marine Warning for...
  Croatan and Roanoke Sounds...
  Pamlico Sound...
  S of Cape Hatteras NC to Ocracoke Inlet NC out to 20 nm...
  S of Currituck Beach Light NC to Oregon Inlet NC out to 20 nm...
  S of Oregon Inlet NC to Cape Hatteras NC out to 20 nm...
  Waters from Cape Hatteras to Ocracoke Inlet NC from 20 to 40 nm...
  Waters from Currituck Beach Light to Oregon Inlet NC from 20 to 40
  nm...
  Waters from Oregon Inlet to Cape Hatteras NC from 20 to 40 nm...

* Until 415 AM EST.

* At 314 AM EST, strong thunderstorms were located along a line
  extending from near Pamlico Sound to near Cape Hatteras to 15 nm
  south of Monitor Marine Sanctuary, moving northeast at 60 knots.

  HAZARD...Wind gusts to nearly 50 knots.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Cape Hatteras, Engelhard, Monitor Marine Sanctuary, Kill Devil
  Hills, The Center Of Croatan Sound, Ar145, Pamlico Sound, Pea
  Island National Wildlife Refuge, Nags Head, Ar160, Ar140, Ar130,
  Oregon Inlet, The Center Of Roanoke Sound, Diamond Shoals and
  Rodanthe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 AM EST for the adjacent
coastal waters.

Move to safe harbor immediately as gusty winds and high waves are
expected.

&&

LAT...LON 3596 7487 3566 7480 3545 7480 3508 7488
      3490 7495 3471 7510 3470 7542 3518 7562
      3550 7603 3567 7592 3561 7580 3596 7581
      3594 7579 3599 7579 3622 7558 3623 7501
TIME...MOT...LOC 0814Z 209DEG 62KT 3548 7582 3530 7548 3483 7537 

HAIL...0.00IN
WIND...49KTS

$$

SGK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special marine warning went out at Feb 16, 12:51 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Feb 16, 12:51 AM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1251 AM EST Tue Feb 16 2021

.SYNOPSIS...
A dynamic storm system will approach from the south tonight,
with a warm front lifting through the area overnight. Then a
cold front will push through the forecast area tomorrow. After
another brief period of high pressure another strong storm
system will move through the region Thursday into Friday. High
pressure then builds over the area this weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1030 PM Mon...The latest analysis has the center of the
low pressure system over KY/VA/WVA with a secondary low forming
over the GA. The associated cold front continues to extend down
into FL. The warm front remains near the border of NC/SC this
evening and made minor adjustment to the near forecast due to
the delayed warm front. The latest Hi- Res models is now
suggesting the best chances for severe wx will be adjacent to
the Pamlico Sound, coupled with instability, SRH, higher dewpts,
and the strongest LLJ. With these parameters in place, the
threat for damaging wind gusts, isolated tornadoes, small hail,
and locally heavy downpours. SPC continue to mention a slight
risk of severe across the southern coastline including the Outer
Banks.

Pre Dis...High pressure will begin to erode this evening ahead
of a strong low pressure system tracking up the east coast, just
west of the I-95 corridor. Amplified mid-level trough will lift
across the Mississippi River Valley and become negatively
tilted tonight, providing a healthy baroclinic environment. The
associated warm front extending eastward will northward across
the area tonight, providing significant warming and a severe
weather threat overnight, albeit with quite a bit of uncertainty
still in place.

Hi res guidance showing warm front beginning to lift across the
Crystal Coast around 04/05Z with tstorms along with it. Severe
parameters will be in place for a broken area of discrete
supercells to form around the region. Instability has the
potential to exceed 1000-1500+ J/kg with 0-6km shear over 60 kts
and SRH values 500+ m2/s2. Strong 50-60 kt LLJ will provide
abundant moisture into the region with PWAT values surpassing
1.5". With these parameters in place, the threat for all severe
hazards remain in play - damaging wind gusts, isolated
tornadoes, small hail, and locally heavy downpours. In tandem,
the SPC outlooks places the southern coastline in a slight risk
of severe weather.

The execution of this severe weather event, however, relies heavily
on the progression and evolution of the warm front tonight.
Depending on how quickly and far the warm front can progress
inland and break the temp inversion, we could see strong
fluctuations in the extent of the severe weather tonight. Window
of opportunity will be confined to the warm sector of this low,
which will only last a few hours before the cold front pushes
through the region. Expect most of the convection to be confined
to the OBX areas by daybreak Tuesday.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
As of 420 PM Mon...Cold front will continue to push showers and
tstorms out of the region Tue morning before allowing high
pressure to build in and giving us the our first shot of
sunshine in a while. Despite the cold front moving through,
temps will start off fairly warm in the early afternoon before
dropping throughout the day. We will still see strong WSW flow
across the area with low-level thicknesses supporting temps in
the upper 60s to around 70 along the eastern regions, but
expecting cooler temps further inland. Seeing sharp gradient of
850mb temp anomalies across the region, with +10C anomaly over
the OBX, but only +5C to the western border across the inner
coastal plains. Heights will begin to lower as a weak trough
moves in to usher more NW winds to initiate CAA late
afternoon/early evening.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 4 AM Mon...A cold front will push offshore Tuesday morning,
followed by high pressure building in through Wednesday. A strong
frontal system will impact the area Thursday and Friday. High
pressure returns this weekend into early next week.

Tuesday Night through Wednesday...Stronger CAA arrives with the
evening backdoor front as high pressure building over the
Northeast begins to ridge down the Eastern Seaboard. This
ridging will continue to dominate Wednesday.

Wednesday Night through Friday...A strong shortwave rounding the
base of the broad upper troughing over the eastern US will lift
across the region Thursday and Friday. Developing surface low
pressure associated with this feature will cross the deep south
Wednesday night and Thursday, prompting WAA to begin locally. The
dissipation of the inland wedge during this time is and will likely
remaining uncertain, as guidance is notoriously poor with this
process, but overrunning precip should begin Wednesday night as
strong low level WAA occurs under strengthening mid-level height
falls/broad lift.

The surface low will continue to strengthen as it lifts along the I-
95 corridor Thursday night and Friday. Eastern NC will be squarely
in the warm sector during this time, continuing the chance for
showers and thunderstorms. A strong (60-65 kt) LLJ on the eastern
side of the low will bring very strong low level shear and the
potential for thunderstorm organization/severe weather late Thursday
into Friday as the main line of prefrontal storms crosses the area.
Additionally, sustained winds could be strong, especially along the
coast, and elevated water levels along the northern shores of area
waterways are possible. Winds are expected to subside and the severe
weather and precip chances will end as the cold front crosses the
area later Friday.

Saturday through Monday...High pressure builds in through the
weekend, passing offshore early next week. This will bring a more
settled period with steadily moderating temps.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Short Term /through 06Z Wednesday/...
As of 1250 AM Tue...Surface warm front is gradually lifting
across the area early this morning although very low cigs and
fog remain socked in under a very shallow low-level inversion.
Two-tiered threat evolving in the near term with thunderstorm-
favorable environment expected for OAJ/EWN while PGV/ISO seeing
more stratiform precipitation. Some thunderstorms could produce
torrential rainfall and gusty winds.

Conditions begin to improve quickly behind the precipitation
shield, improving to MVFR behind the line and then VFR by mid-
morning Tuesday. Southerly winds will veer southwesterly by
daybreak and become gusty, reaching up to 25 kt at times. High
confidence in VFR conditions for all terminals after 18z.

Low level wind shear is expected to continue tonight. Wind
speeds around 40-50 kts can be expected around FL020 lasting
through the overnight hours.

Long Term /Tuesday through Saturday/...
As of 4 AM Mon...VFR prevails Tuesday. High pressure ridges in
from the north Tuesday night and Wednesday, with moisture
overriding this wedge bringing the potential for reduced
ceilings at times through midweek. The next frontal system
impacts the area Thursday and Friday, bringing the threat for
periods of flight restrictions for both visibility (in showers
and thunderstorms) and lower ceilings.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 1030 PM Mon...Patchy dense fog occurring across the
Croatan and Roanoke Sounds this evening and expect the fog to
lift, once the winds become southernly. Otherwise, NE 5-10 knots
north of Cape Lookout and E 5-10 kts with seas are 4-5 ft.
Conditions will start to deteriorate after midnight.

Small craft conditions continue for the coastal waters with
seas 4-6 ft overall despite calmer winds this afternoon. A
strong warm front will approach from the SW this evening, with
winds strengthening rapidly behind it to 20-25 kts and waves
building to 5-8 ft. Strong tstorms will push through across all
waters overnight. Gusty winds expected along the Pamlico Sound
along with the northern sounds and Alligator River. SCA in
effect there tonight through early tomorrow afternoon. Breezy
WSW winds will persist through Tuesday before calming late
tomorrow afternoon as high pressure continues to build into the
region.

Long Term /Tuesday through Saturday/...
As of 4 AM Mon...Tuesday evening, a backdoor cold front crosses
the waters, with winds becoming north and possibly surging to
20-25 kt for several hours. High pressure ridging inland
continues moderate to breezy winds Wednesday and Wednesday
night. Then, a developing low over the Deep South on Thursday
will prompt winds to become southerly, with a strong LLJ
bringing gusty to strong winds Thursday night into Friday as the
low passes just inland, with Gales possible when winds are the
strongest Friday morning.

Seas remain elevated, around 5-8 ft Tuesday before beginning to
subside as southerly swell wanes Tuesday night and Wednesday. SCAs
for the combination of breezy to gusty winds and 6+ ft seas continue
for the coastal waters through Wednesday. Seas begin to increase
again Thursday as southerly windswell quickly builds, with seas
peaking at 8-10+ ft Friday morning.

Hi-res guidance indicates that sea fog is possible Tuesday morning
as a warm and humid airmass is in place ahead of a cold front that
will cross the waters midday. However, breezy S to SW winds during
this time will likely br strong enough to preclude any significant
fog impacts and coverage, and fog has been left out of the official
forecast for now.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 5 PM EST this afternoon for AMZ135.
     Small Craft Advisory until 1 PM EST this afternoon for AMZ131-
     230-231.
     Small Craft Advisory until 10 PM EST Wednesday for AMZ152-154-
     156-158.
     Small Craft Advisory until 4 PM EST Wednesday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...BM/ML
SHORT TERM...ML
LONG TERM...CB
AVIATION...BM/CB/CEB
MARINE...BM/CB/ML
Hazardous weather outlook, Feb 15, 4:55 PM EST, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
455 PM EST Mon Feb 15 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-162200-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
455 PM EST Mon Feb 15 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Scattered strong to severe thunderstorms with the threat of damaging
winds guts, and isolated tornadoes will be possible late tonight
into tomorrow morning. Heavy downpours embedded in strong
thunderstorms may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another strong storm system will bring the threat of strong to
severe thunderstorms to the area Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 16, 12:08 AM EST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1208 AM EST Tue Feb 16 2021

NCZ090>092-198-160545-
Jones-Lenoir-Inland Onslow-Duplin-
1208 AM EST Tue Feb 16 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JONES...
SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND EASTERN DUPLIN
COUNTIES...

At 1207 AM EST, a strong thunderstorm was located near Chinquapin, or
8 miles east of Wallace, moving northeast at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Wallace, Richlands, Beulaville, Deep Run, Cypress Creek, Comfort,
Chinquapin, Potters Hill, Petersburg, Pleasant Hill, Albert J Ellis
Airport, Richlands South, Sarecta, Greenevers, Pink Hill, Lyman and
Hargetts Crossroads.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3517 7774 3500 7733 3470 7767 3472 7768
      3472 7796 3471 7798 3473 7802
TIME...MOT...LOC 0507Z 216DEG 44KT 3475 7785

SGK
Special weather statement, Feb 16, 12:45 AM EST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1245 AM EST Tue Feb 16 2021

NCZ044-080-091-092-193-198-160615-
Jones-Beaufort-Lenoir-Inland Onslow-Northern Craven-Pitt-
1245 AM EST Tue Feb 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES...EASTERN
LENOIR...NORTHWESTERN CRAVEN...SOUTH CENTRAL PITT...NORTHWESTERN
ONSLOW AND SOUTHWESTERN BEAUFORT COUNTIES...

At 1245 AM EST, a strong thunderstorm was located over Pleasant Hill,
or 16 miles south of Kinston, moving northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kinston, Grifton, Phillips Crossroads, Vanceboro, Askins, Cayton,
Comfort, Fort Barnwell, Jasper, Tuscarora, Graingers, Petersburg,
Pleasant Hill, Wyse Fork, Ernul, Dover, Cove City, Hargetts
Crossroads, Gardnerville and Trenton.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3491 7754 3504 7771 3544 7743 3529 7694
TIME...MOT...LOC 0545Z 218DEG 30KT 3506 7756

SGK
Special weather statement, Feb 16, 1:10 AM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
110 AM EST Tue Feb 16 2021

NCZ090-092-198-199-160700-
Coastal Onslow-Jones-Inland Onslow-Duplin-
110 AM EST Tue Feb 16 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES...ONSLOW...
SOUTHEASTERN DUPLIN AND WESTERN CARTERET COUNTIES...

At 109 AM EST, a strong thunderstorm was located over Maple Hill, or
13 miles west of New River Station, moving northeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Jacksonville, New River Station, Pumpkin Center, Piney Green, Half
Moon, Camp Lejeune Center, Swansboro, Hubert, Richlands, Maysville,
Catherine Lake, Silverdale, Kellum, Cypress Creek, Midway Park,
Verona, Dixon, Comfort, Belgrade and Petersburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3472 7768 3472 7790 3511 7741 3480 7714
      3479 7716 3478 7717 3475 7711 3474 7712
      3474 7711 3473 7711 3471 7709 3471 7710
      3452 7759
TIME...MOT...LOC 0609Z 238DEG 40KT 3468 7767

CB
Special weather statement, Feb 16, 1:26 AM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
126 AM EST Tue Feb 16 2021

NCZ029-044-080-160700-
Beaufort-Martin-Pitt-
126 AM EST Tue Feb 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PITT...SOUTHEASTERN
MARTIN AND NORTHWESTERN BEAUFORT COUNTIES...

At 126 AM EST, a strong thunderstorm was located near Pactolus, or 8
miles northwest of Washington, moving northeast at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Greenville, Washington, Williamston, Pactolus, Black Jack, Old Ford,
Chocowinity, Jamesville, Grimesland, Simpson, Smithwick, Everetts,
Dardens and Beargrass.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3597 7669 3589 7679 3586 7678 3544 7711
      3553 7734 3593 7713 3593 7709 3594 7705
      3589 7702 3589 7703 3587 7705 3586 7703
      3590 7692 3586 7689 3582 7690 3581 7688
      3586 7683 3588 7684 3597 7671
TIME...MOT...LOC 0626Z 207DEG 44KT 3559 7718

CB
Special weather statement, Feb 16, 2:14 AM EST, 1 hour before
Special Weather Statement
National Weather Service Newport/Morehead City NC
214 AM EST Tue Feb 16 2021

NCZ195-196-160800-
West Carteret-East Carteret-
214 AM EST Tue Feb 16 2021

...A STRONG THUNDERSTORM WILL AFFECT CARTERET COUNTY...

At 213 AM EST, a strong thunderstorm was located over Fort Macon
State Park, or near Harkers Island, moving northeast at 55 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Morehead City, Harkers Island, Cedar Island, North River, Sealevel,
Marshallberg, Davis, Straits, Smyrna, Atlantic, Otway, Williston,
Open Grounds Farm, Stacy, Bettie, Michael J Smith Airport, Oceana
Pier, Cape Lookout Lighthouse, Rachel Carson Estuarine Reserve and
Fort Macon State Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3464 7685 3512 7650 3495 7617 3456 7654
TIME...MOT...LOC 0713Z 214DEG 50KT 3466 7667

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 12:08 AM ESTSpecial Weather StatementMHXDuplin37 min
Feb 16, 12:45 AM ESTSpecial Weather StatementMHXJones30 min
Feb 16, 12:56 AM ESTFlash Flood WarningMHXDuplin, Jones, Onslow3 hr
Feb 16, 1:10 AM ESTSpecial Weather StatementMHXJones, Onslow50 min
Feb 16, 1:26 AM ESTSpecial Weather StatementMHXMartin34 min
Feb 16, 2:01 AM ESTAreal Flood AdvisoryMHXBeaufort, Craven, Martin, Pitt, Washington3 hr
Feb 16, 2:09 AM ESTSpecial Marine WarningMHX66 min
Feb 16, 2:14 AM ESTSpecial Weather StatementMHXCarteret46 min
Feb 16, 3:18 AM ESTSevere Thunderstorm WarningMHXDare27 min
Feb 16, 3:47 AM ESTRiver Flood WarningMHXJones7 days
Feb 16, 3:47 AM ESTRiver Flood WarningMHXOnslow34 hr
Feb 16, 5:06 AM ESTSpecial Marine WarningMHX54 min
Feb 16, 5:58 AM ESTSpecial Marine WarningMHX62 min
Feb 16, 11:21 AM ESTRiver Flood WarningMHXJones11 days

Nearby

Special Marine Warnings in North Carolina, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.